Previous Thread
Next Thread
Print Thread
#148880 - 04/30/12 02:04 PM Eye Irritation  
Joined: Apr 2009
Posts: 7
skp1961 Offline
Member
skp1961  Offline
Member

Joined: Apr 2009
Posts: 7
TN
My husband is experiencing severe eye irritation as a side effect from the chemo drugs he is receiving. He is having excessive watering, sensitivity to light, and blurry vision at a distance. Has anyone else experienced this? Any suggestions for getting some relief?

#148883 - 04/30/12 02:27 PM Re: Eye Irritation [Re: skp1961]  
Joined: Dec 2010
Posts: 5,260
Cheryld Offline
"OCF Canuck"
Cheryld  Offline
"OCF Canuck"
Patient Advocate (old timer, 2000 posts)

Joined: Dec 2010
Posts: 5,260
Toronto canada
I didn't have that severity of eye issues but I can tell you my eyesight was very much effected - tell the radiation dr or his MO. They can switch his chemo. Hugs and good luck!

Last edited by Cheryld; 04/30/12 02:27 PM.

Cheryl : Irritation - 2004 BX: 6/2008 : Inflam. BX: 12/10, DX: 12/10 : SCC - LS tongue well dif. T2N1M0. 2/11 hemigloss + recon. : PND - 40 nodes - 39 clear. 3/11 - 5/11 IMRT 33 + cis x2, PEG 3/28/11 - 5/19/11 3 head, 2 chest scans - clear(fingers crossed) HPV-, No smoke, drink, or drugs, Vegan
#148891 - 04/30/12 03:14 PM Re: Eye Irritation [Re: Cheryld]  
Joined: Jun 2007
Posts: 9,750
ChristineB Offline
Administrator, Director of Patient Support Services
ChristineB  Offline
Administrator, Director of Patient Support Services
Patient Advocate (old timer, 2000 posts)

Joined: Jun 2007
Posts: 9,750
PA
Make sure the doctor is aware of how much this is bothering your husband. Do not let him have another dose of this. Its not one of the usual side effects. The doctor should be changing the chemo if he is having a reaction like that.

Also be alert for any hearing changes as that could be a big problem too.


Christine
SCC 6/15/07 L chk & by L molar both Stag I, age44
2x cispltn-35 IMRT end 9/27/07
-65 lbs in 2 mo, no caregvr
Clear PET 1/08
4/4/08 recur L chk Stag I
surg 4/16/08 clr marg
215 HBO dives
3/09 teeth out, trismus
7/2/09 recur, Stg IV
8/24/09 trach, ND, mandiblctmy
3wks medicly inducd coma
2 mo xtended hospital stay, ICU & burn unit
PICC line IV antibx 8 mo
10/4/10, 2/14/11 reconst surg
OC 3x in 3 years
very happy to be alive smile
#149060 - 05/04/12 12:46 PM Re: Eye Irritation [Re: skp1961]  
Joined: May 2010
Posts: 638
klo Offline
"OCF Down Under"
klo  Offline
"OCF Down Under"
"Above & Beyond" Member (500+ posts)

Joined: May 2010
Posts: 638
Sydney Australia
Hi Skip

Without knowing exactly what your husband's treatment is, it is difficult to guage if Alex might have had the same thing.

I remember being warned about sensitivity to light and Alex's eyesight definitely declined and I think we blamed cisplatin but it might have been the 5FU.

Alex feels that his eyesight has started to normalise over the last 12 months though.

As others have already suggested, it is important to tell your MO before having another dose, as they may be able to change the type of chemo.


Karen
Love of Life to Alex T4N2M0 SCC Tonsil, BOT, R lymph nodes
Dx March 2010 51yrs. Unresectable. HPV+ve
Tx Chemo x 3+1 cycles(cisplatin,docetaxel,5FU)- complete May 31
Chemoradiation (IMRTx35 + weekly cisplatin)
Finish Aug 27
Return to work 2 years on
3 years out Aug 27 2013 NED smile
Still underweight

Moderated by  Brian Hill 

Support OCF


Help OCF

Shop Amazon and Help OCF

Who's Online Now
0 registered members (), 19 guests, and 0 spiders.
Key: Admin, Global Mod, Mod
Forum Statistics
Forums23
Topics17,006
Posts190,467
Members11,375
Most Online306
Aug 21st, 2016
Top Posters(All Time)
ChristineB 9,750
davidcpa 8,311
Cheryld 5,260
Brian Hill 4,738
Gary 3,552
Newest Members
rahulone347, Donna Latimer, olivia01, Privi, Tay
11377 Registered Users
Brag Box
Powered by UBB.threads™ PHP Forum Software 7.6.0